Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 268, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Aug 13, 2011, 6:38 PM EDT for Bath County, Fleming County, Kentucky. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2011, 6:38 PM EDT (22:38 UTC)
- Expired
- Aug 13, 2011, 7:21 PM EDT
- In force
- 43 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bath County, KY, Fleming County, KY
The radar
The Jackson,KY radar (KJKL), 93 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.6 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1366 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
757
WUUS53 KJKL 132238
SVRJKL
KYC011-069-132330-
/O.NEW.KJKL.SV.W.0268.110813T2238Z-110813T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
638 PM EDT SAT AUG 13 2011
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL BATH COUNTY IN EAST CENTRAL KENTUCKY...
FLEMING COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 730 PM EDT
* AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES WEST OF COWAN...OR 14 MILES EAST OF CYNTHIANA...AND MOVING
EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
COWAN AROUND 655 PM EDT.
NEPTON AROUND 700 PM EDT.
ELIZAVILLE AND BETHEL AROUND 705 PM EDT.
CRAINTOWN...PECKS RIDGE AND SHERBURNE AROUND 710 PM EDT.
FLEMINGSBURG AND TILTON AROUND 715 PM EDT.
DALESBURG...PEBBLE AND ODESSA AROUND 720 PM EDT.
POPLAR PLAINS...HILLSBORO AND MOUNT CARMEL AROUND 725 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
FAIRVIEW...EWING AND DALESBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3851 8360 3843 8358 3839 8346 3835 8350
3824 8354 3819 8363 3817 8359 3815 8362
3825 8391 3831 8384 3836 8388 3835 8391
3842 8395 3844 8399 3849 8394 3846 8385
3852 8370
TIME...MOT...LOC 2236Z 283DEG 21KT 3845 8402
WIND...HAIL 60MPH 1.00IN
$$
DUSTY2 follow-up statements
705
WWUS53 KJKL 132301
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
701 PM EDT SAT AUG 13 2011
KYC011-069-132330-
/O.CON.KJKL.SV.W.0268.000000T0000Z-110813T2330Z/
BATH KY-FLEMING KY-
701 PM EDT SAT AUG 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FLEMING AND
NORTHERN BATH COUNTIES UNTIL 730 PM EDT...
AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
COWAN...OR 11 MILES WEST OF FLEMINGSBURG...MOVING EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ELIZAVILLE AND BETHEL AROUND 710 PM EDT.
CRAINTOWN...PECKS RIDGE AND SHERBURNE AROUND 715 PM EDT.
FLEMINGSBURG AND TILTON AROUND 720 PM EDT.
DALESBURG...MOUNT CARMEL...PEBBLE AND ODESSA AROUND 725 PM EDT.
POPLAR PLAINS...GODDARD...WALLINGFORD AND HILLSBORO AROUND 730 PM
EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
DALESBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3851 8360 3843 8358 3839 8346 3835 8350
3824 8354 3819 8363 3817 8359 3815 8362
3825 8391 3831 8384 3836 8388 3835 8391
3842 8395 3844 8399 3849 8394 3846 8385
3852 8370
TIME...MOT...LOC 2301Z 288DEG 20KT 3842 8387
WIND...HAIL 60MPH 1.00IN
$$
DUSTY726
WWUS53 KJKL 132321
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
721 PM EDT SAT AUG 13 2011
KYC011-069-132330-
/O.CAN.KJKL.SV.W.0268.000000T0000Z-110813T2330Z/
BATH KY-FLEMING KY-
721 PM EDT SAT AUG 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR FLEMING AND NORTHERN BATH
COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
WEATHER CRITERIA. THIS STORM COULD STILL PRODUCE HEAVY RAINFALL OF
OVER AN INCH PER HOUR AS IT MOVES ACROSS THE AREA.
LAT...LON 3851 8360 3843 8358 3839 8346 3835 8350
3824 8354 3819 8363 3817 8359 3815 8362
3825 8391 3831 8384 3836 8388 3835 8391
3842 8395 3844 8399 3849 8394 3846 8385
3852 8370
TIME...MOT...LOC 2320Z 283DEG 21KT 3839 8370
$$
DUSTYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:49 PM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, Aug 13, 3:49 PM EDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 349 PM EDT SAT AUG 13 2011 .SHORT TERM.../TONIGHT THROUGH MONDAY NIGHT/...UPDATED AN INITIAL SHORTWAVE AND A WARM FRONT ADVANCING NORTHEAST THROUGH THE REGION HAVE COMBINED TO BRING CONVECTION TO LOCATIONS GENERALLY SOUTH OF THE MTN PARKWAY SINCE LATE MORNING AND THESE ARE EXITING TOWARD THE VA AND WV BORDERS...LEAVING BEHIND AN OUTFLOW BOUNDARY. THIS OUTFLOW BOUNDARY WAS LOCATED FROM NEAR IRVINE TO FRENCHBURG TO NORTHERN ELLIOTT COUNTY NEAR BRUIN ATTM. FURTHER UPSTREAM A SHORTWAVE IS EVIDENT ON IR ENTERING THE LOWER OH VALLEY AND LEADING TO CONVECTION DEVELOPING OVER IL AND IN. FURTHER UPSTREAM ANOTHER SHORTWAVE WAS MOVING FROM IA INTO IL. THROUGH TOMORROW..THE BROAD EASTERN CONUS TROUGH WILL SHARPEN UP A BIT AS THE TROUGH NOW OVER THE GREAT LAKES TO UPPER MS VALLEY MERGES WITH WEAKER SHORTWAVES TO THE SOUTH AND THEN GRADUALLY SHIFTS TO THE EAST OF THE REGION. THE NAM HOLDS ONTO LOWER HEIGHTS INTO MON AND IS DEEPER WITH THE TROUGH COMPARED TO THE LAST TWO GFS RUNS. THE 12Z ECMWF IS SOMEWHERE IN BETWEEN WITH HEIGHTS ACROSS THE AREA. LATE IN THE PERIOD...HEIGHTS WILL RISE AS UPPER LEVEL RIDGING OVER THE CENTRAL US BEGINS TO BUILD TOWARD THE OH AND TN VALLEYS. SFC HIGH PRESSURE WILL ALSO GRADUALLY BUILD INTO THE REGION LATE IN THE PERIOD AS WELL. THE AFTERNOON CONVECTION HAS LARGELY STABILIZED/STABILIZING THE ATMOSPHERE AS IT CROSSES THE REGION FOR THE TIME BEING. THIS AND THE INITIAL SHORTWAVE DEPARTING SHOULD LEAD TO A RELATIVE LULL IN THE ACTIVITY DURING THE 20Z TO 01Z PERIOD. A STRAY SHOWERS AFTER THAT THE APPROACHING SHORTWAVE THAT IS NOW ENTERING THE LOWER OH VALLEY AND SHORTWAVE NOW CENTERED OVER EASTERN IA WILL COMBINE TO BRING A PERIOD OF INCREASED LIFT WITH SOME PVA AND UPPER LEVEL DIFFLUENCE LIKELY. A SFC COLD FRONT WILL ALSO PRECEDE THE UPPER LEVEL TROUGH INTO THE AREA AND SHOULD CROSS THE REGION LATE TONIGHT AND INTO EARLY IN THE DAY ON SUNDAY. THIS SYSTEM SHOULD BRING GOOD COVERAGE OF SHOWERS AND THUNDERSTORMS TO THE REGION GENERALLY DURING THE 3Z TO 9Z PERIOD GRADUALLY SHIFTING FROM WEST TO EAST. THERE IS SOME MODEL TIMING DIFFERENCES AND MOISTURE DIFFERENCES BETWEEN THE 12Z NAM AND THE 12Z GFS...WITH THE 12Z NAM A LITTLE LESS MOIST ACROSS THE WEST AND NORTH AND THE 12Z GFS HAS DEEPER MOISTURE ACROSS THE BOARD. IN ADDITION...THE LIFT IS LATER ON THE 12Z NAM. OVERALL...THE ABOVE TIMING IS A GENERAL COMPROMISE OF THE TWO. WITH THE UPPER TROUGH STILL WORKING ACROSS THE REGION ON SUN AND INTO SUN NIGHT AND SOME LOW LEVEL MOISTURE REMAINING...SHOWERS AND POSSIBLY A FEW THUNDERSTORMS COULD OCCUR...ESPECIALLY IN COMBINATION WITH DAYTIME HEATING IN ADVANCE OF A SHORTWAVE ON SUN AFTERNOON AND EVENING. BEHIND THIS SHORTWAVE...THE LOW LEVEL FLOW WILL HAVE AN UPSLOPE COMPONENT SO SOME INSTABILITY SHOWERS AND STRATOCU SHOULD LINGER AT LEAST INTO MON. SOME OF THE STRATOCU COULD LINGER AS LATE AS MON EVENING OR MONDAY NIGHT AS TIMEHEIGHT SECTIONS HAVE MOISTURE LINGERING BELOW 850MB INTO MON EVENING. CLEARING SHOULD OCCUR LATE IN THE PERIOD ON MON NIGHT AND WITH THE SFC AND UPPER LEVEL RIDGING BUILDING IN AND VALLEY FOG COULD BE A BIT MORE PREVALENT THAN TONIGHT OR SUN NIGHT. .LONG TERM.../TUESDAY THROUGH SATURDAY/...UPDATED THE MODELS REMAIN IN GOOD AGREEMENT WITH THE GENERAL LONG WAVE PATTERN THROUGH THE EXTENDED PORTION OF THE FORECAST...BUT CONTINUE TO DIFFER IN THE ALL IMPORTANT DETAILS. THE PATTERN WILL BEGIN WITH TROUGHING IN THE EASTERN CONUS AND RIDGING ACROSS THE DESERT SOUTHWEST AND CENTRAL CONUS. A SHORT WAVE TROUGH WILL BE MOVING THROUGH THE U.S./CANADIAN BORDER NEAR THE NORTHERN PLAINS. THROUGH THE END OF THE WEEK...THE RIDGE ACROSS THE DESERT SOUTHWEST WILL INTENSIFY...WHILE THE TRAVERSING SHORT WAVE TROUGH HELPS TO REINFORCE AND BROADEN THE TROUGH IN THE EAST AND EXPANDS IT MORE INTO THE GREAT LAKES AND OHIO VALLEY. AGAIN...THE DETAILS ON THE TIMING AND EVOLUTION OF ALL OF THIS REMAIN CHALLENGING THIS FAR OUT...SO HAVE RELIED ON AN ENSEMBLE APPROACH BETWEEN A BLEND OF THE GUIDANCE AND THE INHERITED FORECAST. EASTERN KENTUCKY WILL ENJOY DRY WEATHER THROUGH WEDNESDAY...BEFORE A PERIOD OF UNSETTLED WEATHER TAKES HOLD FROM WEDNESDAY NIGHT THROUGH FRIDAY NIGHT. DRY WEATHER WILL FOLLOW ONCE AGAIN BY SATURDAY. HAVE MAINTAINED THE 20-30 POPS...BUT HAVE CENTERED THE HIGHER VALUES AROUND THE THURSDAY TO THURSDAY NIGHT TIME FRAME. FOR TEMPERATURES...WILL CONTINUE TO STAY WELL BELOW THE GFS MOS...WITH READINGS NEAR OR JUST ABOVE SEASONAL VALUES THROUGH THE PERIOD. && .AVIATION.../18Z TO 18Z/ OUTSIDE OF SCATTERED CONVECTION THROUGH 0Z...CIGS SHOULD AVERAGE MVFR AS A WARM FRONT ATTEMPTS TO RETREAT ACROSS THE AREA. HOWEVER...ISOLATED TO SCATTERED CONVECTION IS POSSIBLE...INITIALLY MAINLY SOUTH AND SOUTHEAST OF JKL OF DURING THE FIRST COUPLE HOURS OF THE PERIOD. ALTHOUGH SOME ISOLATED CONVECTION CANNOT BE RULED OUT AT THE TAF SITES DURING THE FIRST FEW HRS OF THE PERIOD...TIMING OF POTENTIAL DEVELOPMENT NEAR THE TAF SITES BETWEEN 18Z AND 00Z IS UNCERTAIN. THE HIGHEST POTENTIAL FOR SHRA/TSRA APPEARS TO BE BETWEEN ABOUT 3Z AND 9Z IN ADVANCE OF A COLD FRONT THAT WILL PUSH ACROSS ERN KY LATE TONIGHT AND EARLY ON SUN. LOW LEVEL MOISTURE WILL BE SUFFICIENT FOR ABOUT 10 HRS OF PREVAILING MVFR STARTING BETWEEN 1Z AND 3Z...BUT PLAN TO GO WITH A TEMPO GROUP DOWN TO IFR VIS AND CIGS FOR A FEW HOURS BETWEEN 3Z AND 9Z. CIGS SHOULD IMPROVE TO VFR LATE BEHIND THE FRONT. WINDS WILL AVERAGE SOUTHWEST EARLY IN THE PERIOD...WITH WINDS VEERING TO WEST WITH THE PASSAGE OF THE FRONT. WINDS SHOULD GENERALLY BE 10KT OR LESS...BUT GUSTS OF 20 TO 30KT COULD OCCUR WITH ANY THUNDERSTORM. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...JP LONG TERM...GEOGERIAN AVIATION...JP
Hazardous weather outlook, Aug 13, 4:10 PM EDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 410 PM EDT SAT AUG 13 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-141100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 410 PM EDT SAT AUG 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE TONIGHT. THESE STORMS COULD PRODUCE GUSTY WINDS...HEAVY RAIN...AND PERHAPS SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY AND SUNDAY EVENING...AND AGAIN FROM WEDNESDAY WEDNESDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL OF ONE INCH OR MORE IN AN HOUR TO THE NATIONAL WEATHER SERVICE IN JACKSON KY. MB/JP
In the hours before
Special weather statement, Aug 13, 1:55 PM EDT, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 155 PM EDT SAT AUG 13 2011 KYZ088-115>118-131830- LESLIE-LETCHER-PERRY-CLAY-HARLAN- 155 PM EDT SAT AUG 13 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 230 PM EDT SATURDAY AFTERNOON... CENTRAL LESLIE... EXTREME SOUTHWESTERN LETCHER... SOUTH CENTRAL PERRY... EXTREME SOUTHEASTERN CLAY AND NORTH CENTRAL HARLAN. AT 155 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ASHER...OR 8 MILES SOUTH OF HYDEN...MOVING EAST AT 20 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CHAPPELL AROUND 200 PM EDT...CINDA AROUND 210 PM EDT...BIG FORK AROUND 215 PM EDT... DALEY AROUND 220 PM EDT...BIG ROCK AROUND 225 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...AND FREQUENT LIGHTNING IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS AND DITCHES COULD BRIEFLY OVERFLOW ONTO ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. PELTON
Special weather statement, Aug 13, 2:30 PM EDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 230 PM EDT SAT AUG 13 2011 KYZ107-109-110-112-113-131915- JOHNSON-KNOTT-MAGOFFIN-BREATHITT-FLOYD- 230 PM EDT SAT AUG 13 2011 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 315 PM EDT SATURDAY AFTERNOON... SOUTHEASTERN JOHNSON... NORTHERN KNOTT... SOUTHEASTERN MAGOFFIN... EXTREME EAST CENTRAL BREATHITT AND FLOYD. AT 229 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM GALDIA TO GUNLOCK TO ELMROCK...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF SALYERSVILLE TO 13 MILES NORTH OF HINDMAN TO 7 MILES NORTH OF HINDMAN...MOVING NORTHEAST AT 20 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...DAVID AROUND 235 PM EDT...BRAINARD AROUND 240 PM EDT...BONANZA AROUND 245 PM EDT...HUEYSVILLE AROUND 250 PM EDT...PRESTONSBURG AND PORTER JUNCTION AROUND 255 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS AND SOME DITCHES COULD BRIEFLY OVERFLOW ONTO ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. PELTON
Special weather statement, Aug 13, 2:30 PM EDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE JACKSON KY 230 PM EDT SAT AUG 13 2011 KYZ107-109-110-112-113-131915- JOHNSON-KNOTT-MAGOFFIN-BREATHITT-FLOYD- 230 PM EDT SAT AUG 13 2011 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 315 PM EDT SATURDAY AFTERNOON... SOUTHEASTERN JOHNSON... NORTHERN KNOTT... SOUTHEASTERN MAGOFFIN... EXTREME EAST CENTRAL BREATHITT AND FLOYD. AT 229 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM GALDIA TO GUNLOCK TO ELMROCK...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF SALYERSVILLE TO 13 MILES NORTH OF HINDMAN TO 7 MILES NORTH OF HINDMAN...MOVING NORTHEAST AT 20 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...DAVID AROUND 235 PM EDT...BRAINARD AROUND 240 PM EDT...BONANZA AROUND 245 PM EDT...HUEYSVILLE AROUND 250 PM EDT...PRESTONSBURG AND PORTER JUNCTION AROUND 255 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS UP TO 40 MPH...AND FREQUENT LIGHTNING IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS AND SOME DITCHES COULD BRIEFLY OVERFLOW ONTO ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. PELTON
Special weather statement, Aug 13, 2:58 PM EDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 258 PM EDT SAT AUG 13 2011 KYZ110-113-118-120-131930- KNOTT-LETCHER-PIKE-FLOYD- 258 PM EDT SAT AUG 13 2011 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 330 PM EDT SATURDAY AFTERNOON... EASTERN KNOTT... NORTHEASTERN LETCHER... SOUTHWESTERN PIKE AND SOUTHERN FLOYD. AT 257 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM HOLLYBUSH TO DEMOCRAT TO DONGOLA...OR ALONG A LINE EXTENDING FROM 8 MILES EAST OF HINDMAN TO 8 MILES NORTH OF WHITESBURG TO WHITESBURG...MOVING EAST AT 30 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...HI HAT AROUND 305 PM EDT...RAYNOR AROUND 310 PM EDT...GALVESTON AROUND 315 PM EDT...JONANCY AROUND 320 PM EDT...LOOKOUT AROUND 330 PM EDT... RESIDENTS AND THOSE TRAVELING SHOULD EXPECT BRIEF HEAVY RAIN...WITH RAINFALL RATES UP TO ONE INCH PER HOUR...GUSTY WINDS UP TO 40 MPH PARTICULARLY ON RIDGES...AND FREQUENT LIGHTNING IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS AND SOME DITCHES COULD BRIEFLY OVERFLOW ONTO ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. PELTON
Local storm report, Aug 13, 3:36 PM EDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
336 PM EDT SAT AUG 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HEAVY RAIN WHITESBURG 37.12N 82.83W
08/13/2011 M0.50 INCH LETCHER KY TRAINED SPOTTER
LOCATION IS WITHIN CITY LIMITS. RAINFALL TOTAL IS FROM
255 PM TO 310 PM.
&&
TBREWERSpecial weather statement, Aug 13, 3:36 PM EDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 336 PM EDT SAT AUG 13 2011 KYZ120-132015- PIKE- 336 PM EDT SAT AUG 13 2011 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTY THROUGH 415 PM EDT SATURDAY AFTERNOON... SOUTHERN PIKE. AT 335 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM CHLOE TO LOOKOUT TO SHELBY GAP...OR ALONG A LINE EXTENDING FROM PIKEVILLE TO 13 MILES SOUTH OF PIKEVILLE TO 18 MILES EAST OF WHITESBURG...MOVING EAST AT 30 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...ELKHORN CITY AROUND 340 PM EDT...PHYLLIS AROUND 345 PM EDT...MOUTHCARD AROUND 350 PM EDT...TOONERVILLE AROUND 355 PM EDT...COLEMAN AROUND 400 PM EDT... RESIDENTS AND THOSE TRAVELING SHOULD EXPECT BRIEF HEAVY RAIN...WITH RAINFALL RATES UP TO ONE INCH PER HOUR...GUSTY WINDS UP TO 40 MPH PARTICULARLY ON RIDGES...AND OCCASIONAL CLOUD TO GROUND LIGHTNING IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS AND SOME DITCHES COULD BRIEFLY OVERFLOW ONTO ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. PELTON
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 7:41 PM EDT | Flash Flood Warning | JKL | Jackson, Laurel, Owsley, Rockcastle | 4 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.